Alert archive / Georgia / Freeze Warnings in 2013

Freeze Warning 6, NWS Atlanta, GA

March 7, 201376 counties in Georgia

NWS Atlanta, GA issued this freeze warning at Mar 7, 2013, 2:37 AM EST for 76 counties in Georgia. It took effect at Mar 8, 2013, 3:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2013, 2:37 AM EST (07:37 UTC)
In effect from
Mar 8, 2013, 3:00 AM EST
Expired
Mar 8, 2013, 9:00 AM EST
In force
6 hr
Issued by
NWS Atlanta, GA
All 76 counties

Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Bleckley County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Dooly County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Pulaski County, GA, Putnam County, GA, Rockdale County, GA, Spalding County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Atlanta radar (KFFC), 59 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2013-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1544 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWUS72 KFFC 070737
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
237 AM EST THU MAR 7 2013

GAZ001>009-011>016-019>021-030>032-041>044-052>054-056-066>071-
071545-
/O.NEW.KFFC.FZ.W.0006.130308T0800Z-130308T1400Z/
/O.CON.KFFC.FZ.W.0005.000000T0000Z-130307T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE...
EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN
237 AM EST THU MAR 7 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY.
THE FREEZE WARNING THROUGH 9 AM THIS MORNING REMAINS IN EFFECT.

* TEMPERATURES...LOW TEMPERATURES IN THE MID 20S TO LOWER 30S.
 
* LOCATIONS...PORTIONS OF NORTH AND WEST CENTRAL GEORGIA.

* TIMING...THROUGH 9 AM THIS MORNING AND AGAIN FROM 3 AM TO 9 AM
  FRIDAY.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

GAZ022>025-027-033>039-045>051-055-057>062-072>076-078>086-
089>098-102>113-071400-
/O.CON.KFFC.FZ.W.0005.000000T0000Z-130307T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-NEWTON-
MORGAN-GREENE-TALIAFERRO-CLAYTON-HENRY-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS-
TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-JOHNSON-EMANUEL-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
LAURENS-TREUTLEN-STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE...
ATHENS...DECATUR...CONYERS...COVINGTON...MILLEDGEVILLE...MACON...
SWAINSBORO...COLUMBUS...WARNER ROBINS...DUBLIN...LUMPKIN...
AMERICUS...CORDELE...VIDALIA
237 AM EST THU MAR 7 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* LOCATIONS...CENTRAL AND PORTIONS OF NORTH GEORGIA.

* TIMING...UNTIL 9 AM THIS MORNING.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
4 follow-up statements
316 
WWUS72 KFFC 071635
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1135 AM EST THU MAR 7 2013

GAZ001>009-011>016-019>021-030>032-041>044-052>054-056-066>071-
080045-
/O.CON.KFFC.FZ.W.0006.130308T0800Z-130308T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE...
EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN
1135 AM EST THU MAR 7 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
FRIDAY...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* LOCATIONS...PORTIONS OF NORTH AND WEST CENTRAL GEORGIA.

* TIMING...FROM 3 AM TO 9 AM FRIDAY.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
671 
WWUS72 KFFC 071925
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EST THU MAR 7 2013

GAZ022>025-027-033>039-045>051-055-057>062-072>076-080>084-
093>096-105-107-080330-
/O.EXA.KFFC.FZ.W.0006.130308T0800Z-130308T1400Z/
FORSYTH-HALL-BANKS-JACKSON-MADISON-NORTH FULTON-GWINNETT-BARROW-
CLARKE-OCONEE-OGLETHORPE-WILKES-DEKALB-ROCKDALE-WALTON-NEWTON-
MORGAN-GREENE-TALIAFERRO-CLAYTON-HENRY-BUTTS-JASPER-PUTNAM-
HANCOCK-WARREN-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-TAYLOR-
CRAWFORD-BIBB-TWIGGS-WILKINSON-MACON-PEACH-HOUSTON-BLECKLEY-DOOLY-
PULASKI-
INCLUDING THE CITIES OF...GAINESVILLE...ATLANTA...LAWRENCEVILLE...
ATHENS...DECATUR...CONYERS...COVINGTON...MILLEDGEVILLE...MACON...
WARNER ROBINS
225 PM EST THU MAR 7 2013

...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EST FRIDAY.

* TEMPERATURES...IN THE LOWER 30S.

* LOCATIONS...MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA.

* TIMING...FROM 3 AM TO 9 AM FRIDAY.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$

GAZ001>009-011>016-019>021-030>032-041>044-052>054-056-066>071-
080330-
/O.CON.KFFC.FZ.W.0006.130308T0800Z-130308T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-POLK-PAULDING-COBB-HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-
HEARD-COWETA-FAYETTE-SPALDING-TROUP-MERIWETHER-PIKE-UPSON-LAMAR-
MONROE-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...MARIETTA...CARROLLTON...DOUGLASVILLE...
EAST POINT...NEWNAN...PEACHTREE CITY...GRIFFIN
225 PM EST THU MAR 7 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
FRIDAY...

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

* LOCATIONS...MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA.

* TIMING...FROM 3 AM TO 9 AM FRIDAY.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO THREATEN
OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA
ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
310 
WWUS72 KFFC 080147 AAA
NPWFFC

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
847 PM EST THU MAR 7 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-080>084-
093>096-105-107-081300-
/O.CON.KFFC.FZ.W.0006.130308T0800Z-130308T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MACON-
PEACH-HOUSTON-BLECKLEY-DOOLY-PULASKI-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS
847 PM EST THU MAR 7 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM EST
FRIDAY...

* TEMPERATURES...IN THE LOWER 30S.

* LOCATIONS...MUCH OF NORTH AND PORTIONS OF CENTRAL GEORGIA.

* TIMING...FROM 3 AM TO 9 AM FRIDAY.

* IMPACTS...FREEZING TEMPERATURES WILL IMPACT EARLY BUDDING AND 
  FLOWERING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE FORECAST TO
THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE
WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION.

&&

$$
585 
WWUS72 KFFC 081419
NPWFFC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 AM EST FRI MAR 8 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-080>084-
093>096-105-107-081530-
/O.EXP.KFFC.FZ.W.0006.000000T0000Z-130308T1400Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MACON-
PEACH-HOUSTON-BLECKLEY-DOOLY-PULASKI-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA...
LAWRENCEVILLE...ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...
DECATUR...CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...
GRIFFIN...MILLEDGEVILLE...MACON...WARNER ROBINS
919 AM EST FRI MAR 8 2013

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. A LARGE MAJORITY OF
TEMPERATURES ACROSS THE AREA HAVE WARMED INTO THE UPPER 30S AND
40S...AND THIS TREND WILL CONTINUE. A FREEZE WARNING IS NOT
ANTICIPATED FOR SATURDAY MORNING TEMPERATURES AT THIS TIME.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 7, 12:38 AM EST, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 7, 12:38 AM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1238 AM EST THU MAR 7 2013

.UPDATE...
/ISSUED AT 805 PM EST WED MAR 6 2013/
HIGH PRESSURE WILL CONTINUE TO BUILD IN OVERNIGHT. WIND GUSTS HAVE
DIMINISHED WITH SUNSET. ONLY MADE SOME MINOR TWEAKS TO THE SKY
COVER. NO OTHER CHANGES NEEDED.

&&

.PREV DISCUSSION... /ISSUED 230 PM EST WED MAR 6 2013/

SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
COMPARED TO WHAT WE HAD THIS MORNING...THE SHORT TERM FORECAST IS
PRETTY BENIGN. MIDLEVEL LOW EXITING THE MID-ATLANTIC COAST WITH
NORTHWEST FLOW ACROSS THE AREA...BRINGING COLD SURFACE HIGH
PRESSURE TO THE AREA TONIGHT. SURFACE GRADIENT WILL DIMINISH
SIGNIFICANTLY OVERNIGHT SO THE GUSTY WINDS TODAY WILL SUBSIDE THIS
EVENING. MAIN RIDGE AXIS REMAINS JUST TO THE WEST SO WINDS DO NOT
GO COMPLETELY CALM OVERNIGHT...WHICH KEEPS TEMPS FROM REALLY
BOTTOMING OUT. THAT SAID THOUGH...TEMPS WILL STILL BE BELOW
FREEZING JUST ABOUT EVERYWHERE TONIGHT AND DOWN TO THE MID 20S IN
THE MOUNTAINS /AND ACTUALLY MAY NOT GET ABOVE FREEZING THIS
AFTERNOON IN THE HIGHEST ELEVATIONS/...SO OPTED TO GO AHEAD AND
ISSUE A FREEZE WARNING FOR THE ENTIRE AREA. THERE MAY BE SOME
LOCATIONS IN CENTRAL GEORGIA THAT DO NOT REACH FREEZING BUT NOT
ENOUGH /AT LEAST WITH CURRENT THINKING/ TO EXCLUDE ANY SIGNIFICANT
AREAS OR GROUPS OF COUNTIES FROM THE WARNING.

WEAK SHORTWAVE PUSHES THROUGH THE NORTHWEST FLOW ALOFT ON
THURSDAY...SO EXPECT AN INCREASE IN MIDLEVEL CLOUDS DURING THE
DAY. UPPER RIDGE AXIS PUSHES EAST TO OVER THE MISSISSIPPI VALLEY
THURSDAY NIGHT...SURFACE HIGH REMAINS TO OUR NORTH SO AGAIN WINDS
DO NOT COMPLETELY DROP OFF...BUT A FREEZE WARNING MAY STILL BE
NEEDED FOR AT LEAST A PORTION OF THE AREA FOR THURSDAY NIGHT.
OTHERWISE SHOULD START TO SEE A SLOW WARMING TREND STARTING
TOMORROW.

TDP

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
GFS AND ECMWF CONTINUE TO COME INTO BETTER AGREEMENT WITH RESPECT TO
NEXT WEEK/S STORM SYSTEM AS THE ECMWF IS TRENDING TOWARD THE MORE
PROGRESSIVE GFS PATTERN. OVERALL THERE IS NO NEW MODEL TRENDS TO
INDICATE ANY SIGNIFICANT CHANGES TO THE CURRENT EXTENDED FORECAST
GRIDS AS STRONG UPPER RIDGING BUILDS INTO THE REGION FOR THE WEEKEND
SIGNALING A FAIRLY QUICK RECOVERY TO NEAR OR ABOVE SEASONAL NORMAL
TEMPERATURES BY THIS WEEKEND...WITH THE NEXT MAJOR STORM SYSTEM
IMPACTING THE REGION DURING THE FIRST HALF OF THE NEW WORK WEEK.
STILL LOOKS LIKE SUFFICIENT INSTABILITY FOR A MENTION OF THUNDER
WITH THAT SYSTEM.

20

&&

.AVIATION...
06Z UPDATE...
NO CHANGES FROM PREVIOUS TAF SET. STRATO CU LAYER STAYING NORTH OF
ATL IS SLOWING ERODING ON THE SOUTHERN EDGE AND SHOULD NOT MOVE INTO
THE ATL AREA TAFS...EXCEPT FOR RYY WHERE SCT-BKN025 IS STILL
POSSIBLE FOR THE NEXT FEW HOURS. NORTHWEST TO NORTH WINDS WILL
CONTINUE THROUGH THE FORECAST WITH SCATTERED CIRRUS MOVING ACROSS
THE REGION THROUGH THE FORECAST.

//ATL CONFIDENCE...06Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          29  61  33  64 /   0   0   0   0
ATLANTA         31  57  36  62 /   0   0   0   0
BLAIRSVILLE     27  53  30  60 /   0   0   0   0
CARTERSVILLE    29  56  30  63 /   0   0   0   0
COLUMBUS        32  61  37  65 /   0   0   0   0
GAINESVILLE     30  56  35  61 /   0   0   0   0
MACON           30  60  33  65 /   0   0   0   0
ROME            30  56  30  63 /   0   0   0   0
PEACHTREE CITY  29  58  30  62 /   0   0   0   0
VIDALIA         33  61  39  67 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM EST THURSDAY FOR
THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...
BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY...
DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...
HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON...
JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...
PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY...
SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN...
TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX...
WILKES...WILKINSON.

&&
Hazardous weather outlook, Mar 6, 5:10 PM EST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EST WED MAR 6 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
510 PM EST WED MAR 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...WEDNESDAY NIGHT...

...SLICK ROADS DUE TO BLACK ICE ACROSS FAR NORTH GEORGIA TONIGHT...
...FREEZING TEMPERATURES EXPECTED FOR MUCH OF NORTH AND CENTRAL
   GEORGIA...

WEATHER HAZARDS EXPECTED...
SLICK ROADS DUE TO BLACK ICE CAN BE EXPECTED ACROSS FAR NORTH
GEORGIA WHERE ROADS WERE WET OR SLUSHY DURING THE DAY.

FREEZING TEMPERATURES CAN BE EXPECTED FOR MUCH OF THE AREA THAT
COULD CAUSE DAMAGE TO YOUNG SENSITIVE PLANTS AND TENDER VEGETATION.

DISCUSSION...
ANY WET OR SLUSHY ROADS OVER FAR NORTH GEORGIA WILL LIKELY DEVELOP
SLICK AND ICY SPOTS TONIGHT AS TEMPERATURES FALL INTO THE 20S OVER
FAR NORTH GEORGIA. PLEASE SEE OUR SPECIAL WEATHER STATEMENT /SPSFFC/
FOR MORE DETAILS.

FREEZE WARNING IN EFFECT FOR NORTH AND CENTRAL GEORGIA. PLEASE SEE
OUR FREEZE WARNING /NPWFFC/ FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

DISCUSSION...
A FREEZE WARNING MAY BE NEEDED FOR PORTIONS OF NORTH GEORGIA
THURSDAY NIGHT.

ANOTHER COLD FRONT IS EXPECTED TO MOVE THROUGH NORTH AND CENTRAL
GEORGIA MONDAY AND MONDAY NIGHT. INSTABILITY APPEARS TO REMAIN
LIMITED AT THIS TIME AND ONLY ISOLATED THUNDERSTORMS WILL BE
POSSIBLE WITH THIS SYSTEM. CONFIDENCE REMAINS LOW ON THE TIMING OF
THIS SYSTEM DUE TO MODEL INCONSISTENCIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

Freeze Warnings in Georgia, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.